Alert archive / South Carolina / Lake Wind Advisories in 2016
Lake Wind Advisory 7, NWS Columbia, SC
NWS Columbia, SC issued this lake wind advisory at Feb 25, 2016, 3:55 AM EST for 16 counties in South Carolina; 5 counties in Georgia. It took effect at Feb 25, 2016, 4:00 AM EST. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Feb 25, 2016, 3:55 AM EST (08:55 UTC)
- In effect from
- Feb 25, 2016, 4:00 AM EST
- Expired
- Feb 25, 2016, 10:06 PM EST
- In force
- 18 hr
- Issued by
- NWS Columbia, SC
All 21 counties
Burke County, GA, Columbia County, GA, Lincoln County, GA, McDuffie County, GA, Richmond County, GA, Aiken County, SC, Bamberg County, SC, Barnwell County, SC, Calhoun County, SC, Chesterfield County, SC, Clarendon County, SC, Edgefield County, SC, Fairfield County, SC, Kershaw County, SC, Lee County, SC, Lexington County, SC, McCormick County, SC, Newberry County, SC, Richland County, SC, Saluda County, SC, Sumter County, SC
The radar
The Columbia radar (KCAE), 28 km from the middle of the area, began a volume at 08:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 8.9 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1656 m above ground
- 0-6 km bulk shear
- 81 kt
- 0-1 km storm-relative helicity
- 102 m²/s²
- 0-3 km storm-relative helicity
- 294 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
693 WWUS72 KCAE 250855 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 355 AM EST THU FEB 25 2016 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 251700- /O.CAN.KCAE.WI.Y.0001.000000T0000Z-160226T0000Z/ /O.NEW.KCAE.LW.Y.0007.160225T0900Z-160226T1200Z/ LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN... LANCASTER MILL...CHERAW...PAGELAND...MCCORMICK...NEWBERRY... WINNSBORO...WINNSBORO MILLS...CAMDEN...LUGOFF...EDGEFIELD... JOHNSTON...SALUDA...RIDGE SPRING...SEVEN OAKS...WEST COLUMBIA... CAYCE...LEXINGTON...RED BANK...OAK GROVE...COLUMBIA... BISHOPVILLE...AIKEN...NORTH AUGUSTA...SUMTER...BARNWELL... WILLISTON...BLACKVILLE...ORANGEBURG...BROOKDALE...ST. MATTHEWS... MANNING...SUMMERTON...BAMBERG...DENMARK 355 AM EST THU FEB 25 2016 ...LAKE WIND ADVISORY IN EFFECT UNTIL 7 AM EST FRIDAY... ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A LAKE WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM EST FRIDAY. THE WIND ADVISORY HAS BEEN CANCELLED. * TIMING...THROUGH THURSDAY. * WINDS...WEST WINDS AROUND 20 KNOTS WITH GUSTS TO 35 KNOTS. * IMPACTS...STRONG WINDS AND ROUGH CHOP WILL CREATE HAZARDOUS CONDITIONS FOR SMALL CRAFT AND PERSONAL WATERCRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. BOATERS ON AREA LAKES SHOULD USE EXTREME CAUTION...OR AVOID BEING OUT ON THE LAKES ALL TOGETHER. ROUGH CONDITIONS ARE EXPECTED. && $$
2 follow-up statements
654 WWUS72 KCAE 251443 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 943 AM EST THU FEB 25 2016 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 260400- /O.CON.KCAE.LW.Y.0007.000000T0000Z-160226T1200Z/ LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN... LANCASTER MILL...CHERAW...PAGELAND...MCCORMICK...NEWBERRY... WINNSBORO...WINNSBORO MILLS...CAMDEN...LUGOFF...EDGEFIELD... JOHNSTON...SALUDA...RIDGE SPRING...SEVEN OAKS...WEST COLUMBIA... CAYCE...LEXINGTON...RED BANK...OAK GROVE...COLUMBIA... BISHOPVILLE...AIKEN...NORTH AUGUSTA...SUMTER...BARNWELL... WILLISTON...BLACKVILLE...ORANGEBURG...BROOKDALE...ST. MATTHEWS... MANNING...SUMMERTON...BAMBERG...DENMARK 943 AM EST THU FEB 25 2016 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST FRIDAY... * TIMING...THROUGH TONIGHT. * WINDS...WEST WINDS AROUND 20 KNOTS WITH GUSTS TO 35 KNOTS. * IMPACTS...STRONG WINDS AND ROUGH CHOP WILL CREATE HAZARDOUS CONDITIONS FOR SMALL CRAFT AND PERSONAL WATERCRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. BOATERS ON AREA LAKES SHOULD USE EXTREME CAUTION...OR AVOID BEING OUT ON THE LAKES ALL TOGETHER. ROUGH CONDITIONS ARE EXPECTED. && $$
991 WWUS72 KCAE 260306 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 1006 PM EST THU FEB 25 2016 ...LAKE WIND ADVISORY IS CANCELLED... GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 260415- /O.CAN.KCAE.LW.Y.0007.000000T0000Z-160226T1200Z/ LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN... LANCASTER MILL...CHERAW...PAGELAND...MCCORMICK...NEWBERRY... WINNSBORO...WINNSBORO MILLS...CAMDEN...LUGOFF...EDGEFIELD... JOHNSTON...SALUDA...RIDGE SPRING...SEVEN OAKS...WEST COLUMBIA... CAYCE...LEXINGTON...RED BANK...OAK GROVE...COLUMBIA... BISHOPVILLE...AIKEN...NORTH AUGUSTA...SUMTER...BARNWELL... WILLISTON...BLACKVILLE...ORANGEBURG...BROOKDALE...ST. MATTHEWS... MANNING...SUMMERTON...BAMBERG...DENMARK 1006 PM EST THU FEB 25 2016 ...LAKE WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS CANCELLED THE LAKE WIND ADVISORY. WINDS ON THE LAKES HAVE DIMINISHED THIS EVENING AND WILL REMAIN BELOW LAKE WIND ADVISORY CRITERIA OVERNIGHT. $$
What forecasters said that day
The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this lake wind advisory went out at Feb 25, 12:32 AM EST, 3 hours 23 minutes earlier.
Area forecast discussion, Feb 25, 12:32 AM EST, 3 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA SC
1232 AM EST THU FEB 25 2016
.SYNOPSIS...
COOLER AND DRIER AIR WILL PUSH INTO THE AREA OVERNIGHT. STRONG
AND GUSTY WINDS WILL BE ACROSS THE AREA THROUGH THURSDAY.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
COLD FRONT HAS SWEPT THROUGH THE REGION AND CONTINUES TO PUSH
EASTWARD ACROSS EASTERN NORTH CAROLINA LATE THIS EVENING AS COOL
AND DRY HIGH PRESSURE RUSHES INTO THE AREA IN ITS WAKE. WATER
VAPOR IMAGERY SHOWING SHORTWAVE ENERGY ROUNDING THE BASE OF THE
UPPER TROUGH AND FORECAST TO CROSS THE AREA LATE TONIGHT BUT
LITTLE AVAILABLE MOISTURE WILL PREVENT SHOWERS LATER TONIGHT.
CURRENT RADAR SHOWING AN ISOLATED SHOWER MOVING THROUGH THE
WESTERN MIDLANDS AT THIS TIME BUT IT IS EXPECTED TO DIMINISH AS
IT MOVES NORTHEASTWARD. WIND ADVISORY CONTINUES THIS EVENING WITH
A GUST TO 46 MPH JUST LAST HOUR AT CUB AND IN THE 40S AT OTHER
LOCATIONS. THE WIND ADVISORY COULD BE CANCELLED LATE TONIGHT AND
REPLACED WITH A LAKE WIND ADVISORY AS THE STRONGER WINDS ALOFT
LIFT AWAY FROM THE REGION WITH THE NORTHWARD MOVING UPPER SYSTEM.
COLD ADVECTION CONTINUES OVERNIGHT AND TEMPS WILL STEADILY FALL
INTO THE UPPER 30S TO LOWER 40S BY DAWN THURSDAY.
&&
.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM FRIDAY/...
HIGH PRESSURE WILL BE BUILDING INTO THE REGION THURSDAY AND
FRIDAY. STILL BREEZY THURSDAY WITH A TIGHT SURFACE PRESSURE
GRADIENT BUT WINDS SHOULD BE DIMINISHING BY LATE IN THE AFTERNOON
AND INTO FRIDAY. TEMPERATURES COOLER THAN NORMAL.
&&
.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
UPPER TROUGHS CONTINUE IN THE EASTERN CONUS THROUGH THE
PERIOD...WITH SEVERAL SHORT WAVES ROTATING THROUGH THE AREA.
HOWEVER MOISTURE REMAINS LIMITED THROUGH THE PERIOD. EXPECT A
SERIES OF DRY FRONTS TO MOVE THROUGH THE SOUTHEAST IN NORTHWEST
FLOW ALOFT. MODERATING TEMPERATURES BY EARLY NEXT WEEK...BUT
PATTERN LOOKS MAINLY DRY.
&&
.AVIATION /06Z THURSDAY THROUGH MONDAY/...
VFR THROUGHOUT THE PERIOD BUT STRONG AND GUSTY WINDS WILL
CONTINUE BUT SLOWLY DECREASE AS SURFACE PRESSURE GRADIENT RELAXES
IN THE AFTERNOON.
COLD AIR ADVECTION ACROSS THE REGION. STRATO-CUMULUS STREAMING
EAST FROM NORTH GEORGIA...EXPECT SCATTERED TO BROKEN DECK THROUGH
THE PERIOD BUT VFR. WINDS WILL BE WEST AROUND 20 KNOTS WITH GUSTS
TO AROUND 30 KNOTS...SLOWLY DIMINISHING DURING THE DAY.
EXTENDED AVIATION OUTLOOK...NO SIGNIFICANT IMPACTS EXPECTED.
&&
.CAE WATCHES/WARNINGS/ADVISORIES...
GA...WIND ADVISORY UNTIL 7 PM EST THIS EVENING FOR GAZ040-063>065-
077.
SC...WIND ADVISORY UNTIL 7 PM EST THIS EVENING FOR SCZ015-016-018-
020>022-025>031-035>038-041.
&&Hazardous weather outlook, Feb 25, 3:55 AM EST, 0 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 355 AM EST THU FEB 25 2016 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-260900- LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- 355 AM EST THU FEB 25 2016 ...LAKE WIND ADVISORY IN EFFECT UNTIL 7 AM EST FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE WIND ADVISORY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE WIND ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 25, 3:33 AM EST | River Flood Warning | CAE | Calhoun, Lexington, Richland | 4 days |
| Feb 25, 9:29 AM EST | River Flood Advisory | CAE | Lexington, Richland | 48 hr |
| Feb 25, 9:35 AM EST | River Flood Warning | CAE | Chesterfield, Marlboro | 52 hr |
Nearby
Lake Wind Advisories in South Carolina, 2016Lake Wind Advisories in Georgia, 2016Every lake wind advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.